Vol. 69, No. 2, 1977

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Positive definite functions which vanish at infinity

Alessandro Figà-Talamanca

Vol. 69 (1977), No. 2, 355–363
Abstract

Let G be a separable noncompact locally compact group. Let A(G) and B(G), respectively, be the Fourier algebra and the Fourier-Stieltjes algebra of G as defined by P. Eymard. We prove that if G is unimodular and satisfies an additional hypothesis, which implies noncompactness, there exists an element of B(G), indeed a positive definite function, which vanishes at infinity but is not in A(G). This function actually belongs to Bρ(G), that is, it defines a unitary representation of G which is weakly contained in the regular representation.

Mathematical Subject Classification 2000
Primary: 43A30
Secondary: 43A35
Milestones
Received: 2 October 1973
Revised: 13 October 1976
Published: 1 April 1977
Authors
Alessandro Figà-Talamanca